Yaz Birth Control, page 2
If you’ve used Yaz, please help others by adding your feedback. What would you tell your best friend about this birth control? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history. Use the form below to add your comments, feedback or questions.
Subj: Hair is shedding
Need some help. I have finally found a pill that makes me feel like me – Ortho Tri Cyclen LO. However, my thick hair is shedding and it’s alarming to me! Its only been 2 months, should I stick it out in hopes my hair loss decreases or hurry to the gyno for another pill? I was on YAZ in the past and HATED it. Anyone out there on OTL and have hair loss issues?! Help!
Subj: Getting yeast infection symptoms
I’ve been on Yaz for the past year, and I had one yeast infection. Recently I changed to Ortho Tri-Cyclen Lo. I’ve been on it about two weeks, and I’ve been getting yeast infection symptoms. I have no time whatsoever to go to the doctor, so I started treating with a 7-day OTC medicine. Tonight will make day five of the treatment, and it’s still not any better. Itching, burning, redness, some white discharge. On the second or third day of treatment I started getting breakthrough bleeding too. Is this normal? Could it be a yeast infection and I’m just hopeless? Is it because of my birth control? Other than the horrible itching/burning, redness and discharge, I’ve had no other symptoms with the birth control.
A Concered User
AskDocWeb: It could be a yeast infection, vaginal candidiasis is listed as a possible side effect of Ortho Tri-Cyclen Lo. Breakthrough bleeding is also listed as a possible side effect.
Subj: Yaz birth control pills
I’m on my 9th day of taking Yaz birth control pills and I am forgetting two to four hours later but I’m taking them everyday can I have sex without a condom?
AskDocWeb: You could check the package insert but to be as safe as possible you may want to use a backup form of birth control for one complete cycle before “giving up” the condoms.
Subj: Tingling in hands and feet?
Hi, I had been on YAZ for years but just switched to orto-tricyclen lo because I was suffering terrible anxiety attacks from all this news about Yaz. Granted I do have panic attacks on a daily basis, so not sure if it’s just anxiety BUT last night was my first night taking Ortho-Tricyclen lo(the generic brand though)….I have tingling in my hands and feet and feel very nauceous. Is this normal? or could I be allergic? Could I have a heart attack??
AskDocWeb: Tingling in the hands and/or feet (neuropathy) is not normal but it is relatively common. When in doubt, always check with your doctor, especially when a new symptom shows up shortly after starting a new medication.
Subj: Birth control pills made me nuts
I’m a person with PCOS and I’ve been on Yasmine, Yaz, and some other BCP. All of those pills made me nuts. I had to get off yasmine because I literally became suicidal. I was anxious, moody, bloated, gained 10 pounds. Only goo that came out of Yasmine was that my period finally became regulated after 2 months on Yasmine and my skin cleared up. So I went on a lower dose of YaZ but same thing happened nothing changed. I stopped taking the pills after a year because I was very irritated, gained a total of 25 pounds, was very depressed, overly melodramatic, anxious, and I had thoughts of suicide.
I was off bcp for a year but honestly didn’t help my PCOS. My acne resided a little which was good but I began to grow hair in unwanted places which is a symptom of the PCOS. Since I have no health insurance I had to just buy what I can get. I’m on Ortho tri cyclen Lo, first month on it and for some reason I’m on the light blue pill and I have my period. I’m about to start the dark blue pills and my period should end on Wed (prob won’t), but am getting a little scared. I’m having cramps, and my breast grew and are a little tender. Normal menstrual stuff. I’m just worried that by the time I start on the sugar pills imma have my period again. Don’t really know what to expect when u have PCOS. Other than the cramps I’m fine. My mood is fine, my weight hasn’t changed. My breast grew which is ok, and I’m noticing some minor body changes which are ok. Acne has subsided only thing that I’m waiting to change is the unwanted hair. Tired of plucking and shaving it off. Ortho, so far, is ok”)
Subj: Spotting after switching pills
I’m 23 years old and I just switched to Tri-Lo-Sprintec from Yaz to try and get my sex drive back. I’m halfway through the second week and I started to get spotting about 4 days ago. I’ve been on birth control for about 4 years and I’ve never experienced spotting. My sex drive came back but I can’t have sex due to the gross spotting. It ranges some days from a slightly brown discharge to light bleeding. Is this something that normally goes away? Is there a chance that it won’t stop? Does it indicate that the birth control isn’t effective enough? And am I more likely to get less spotting if I switch to OTC-LO as opposed to this generic?
AskDocWeb: Spotting is common when switching birth control pills and it has nothing to do with the effectiveness of the pill. It usually goes away as the body adjusts to the transition, which typically lasts two to three months.
Subj: Gained 44 pounds on Yaz
I’m so fat! 5′ 3″ and 184 pounds from 140 after taking Yaz. Help help to find a better pills.
AskDocWeb: Your doctor can help you find an alternative pill or method of contraception. That is what they are there for.
I am currently taking Yaz (have been on it for about 5 months) and it has made me break out terribly (was on Yaz for year before I stopped and it cleared my face beautifully). My Dr. prescribed me Orth Tri Cyclen stating that it will help with my acne. I just completed my first week of Yaz and was looking to switch to OTC…. Would that be ok? Or will it totally mess me up hormonally; make my skin worse?
AskDocWeb: Orth Tri Cyclen does have a beneficial effect on the skin with regards to acne although there may be a two or three month adjustment period.
Subj: Acne problem
I was on Ocella, but stopped because of all of the Yaz/Yasmin/Ocella lawsuit media going around. I was completely off the birth control pill for about 2 months, and in those 2 months I had regular cycles and clear skin. I then started Loestrin 24, which gave me horrible, painful chin acne (which I’d never had a problem with before) and such bad stomach aches that I had to immediately switch after the pack was done. Right away I started taking Ortho Tri Cyclen Lo, and I have just finished my 4th pack.
Ever since I took the Loestrin, I have continued to have cystic acne on my chin. I gave the Ortho 4 months, and I am wondering if my body should have adjusted and stopped breaking out by now, or if I should give it another couple of months? The fact that my skin was perfect when I was off the pill makes me want to stop, but if there’s a good chance it will improve with another month then I would continue to take it. Please help!
AskDocWeb: After three months you body has likely made all the adjustments it is going to make. The Physician’s Desk Reference lists a beneficial effect on acne for Ortho Tri-Cyclen but NOT for Ortho Tri-Cyclen Lo.
I am having issues with acne
Hey I haven’t actualy started Ortho Tri-cyclen lo yet I just had a question.. I have used yaz in the past and my leg went numb with it after five months of using it, I discontinued use right away and slowly my body went back to normal, they fond no clots or anything it was very weird… Its been about 2 years since that problem and I am fine now and I have been off bc pills ever since now I am having issues with acne and want to be protected against pregnancy considering I am very sexualy active with my bf. I just wanted to know if it was safe for me to even try Ortho Tri-cyclen lo or should I just stay away from bc pills all together?
AskDocWeb: Ortho Tri-Cyclen has a beneficial impact on acne but there is no acne benefit listed in the Physician’s Desk Reference for Ortho Tri-Cyclen Lo. Although the “Lo” version seems to be heavily promoted it is unlikely to do much for your acne. As for the safety issue, only your doctor can evaluate that because there are many factors to consider.
Read more Page 1 – Page 2